Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 109, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2005, 11:34 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2005, 11:34 AM CDT (16:34 UTC)
- Expired
- Oct 13, 2005, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 131636 FFWEWX TXC137-131930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 AM CDT THU OCT 13 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... EDWARDS * UNTIL 230 PM CDT * AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM NUMEROUS SHOWERS THUNDERSTORMS OVER EDWARDS COUNTY. RAINFALL RATES ARE ESTIMATED AT THREE QUARTERS OF AN INCH AN HOUR. ADDITIONAL THUNDERSTORMS LOCATED ACROSS KINNEY COUNTY WILL BE MOVING NORTHWARD ACROSS EDWARDS COUNTY IN THE NEXT COUPLE OF HOURS. * LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2966 10061 2968 10011 3023 10000 3026 10066 $$
3 follow-up statements
000 WGUS74 KEWX 131718 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1215 PM CDT THU OCT 13 2005 TXC137-131930- EDWARDS TX- 1215 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EDWARDS COUNTY... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN...HEAVY AT TIMES...FROM SHOWERS AND THUNDERSTORMS OVER EDWARDS COUNTY. RAINFALL AMOUNTS OF 1 TO 4 INCHES OF RAIN IS EXPECTED. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2966 10061 2968 10011 3023 10000 3026 10066 $$
000 WGUS74 KEWX 131809 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 108 PM CDT THU OCT 13 2005 TXC137-131930- EDWARDS TX- 108 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EDWARDS COUNTY... AT 1259 PM CDT...NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUE ACROSS EDWARDS COUNTY. MOVEMENT WAS SLOWLY NORTHWARD. RAINFALL RATES WERE ESTIMATED AT 1 INCH AN HOUR ACROSS NORTHERN EDWARDS COUNTY. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2966 10061 2968 10011 3023 10000 3026 10066 $$
000 WGUS74 KEWX 131925 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 224 PM CDT THU OCT 13 2005 TXC137-131934- EDWARDS TX- 224 PM CDT THU OCT 13 2005 ...THE FLASH FLOOD WARNING FOR EDWARDS COUNTY IS CANCELLED... ALTHOUGH MODERATE TO HEAVY RAINFALL HAS FALLEN ACROSS EDWARDS COUNTY SINCE LATE THIS MORNING...NO REPORTS OF FLOODING HAVE BEEN RECEIVED BY LAW ENFORCEMENT AGENCIES. LAT...LON 2966 10061 2968 10011 3023 10000 3026 10066 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:25 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 13, 11:25 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 AM CDT THU OCT 13 2005 .DISCUSSION... ADJUSTED FORECASTS PER MESO TRENDS FROM 11Z TO 16Z. A RECORD RAINFALL FOR OCTOBER 13TH HAS FALLEN IN DEL RIO TODAY. AS OF 11 AM, THE DEL RIO INTERNATIONAL AIRPORT HAS RECEIVED 5.25 INCHES OF RAINFALL, MOST OF IT IN THE LAST 4 HOURS. THIS BREAKS THE RAINFALL RECORD FOR THIS DATE, WHICH WAS 1.81 SET IN 1959. THE HIGHEST RAINFALL FOR ANY DAY IN OCTOBER WAS 7.60 SET IN 1969. 500 TO 300 HPA LOW OVER SOUTHWEST U.S. AND NORTH CENTRAL MEXICO THIS MORNING IS FORECAST TO REMAIN NEARLY STATIONARY OR TEMPORARILY DRIFT WEST FRIDAY...BEFORE TURNING TO A SLOW NORTHEAST TRACK ON SATURDAY AND SUNDAY. 12Z OCT 13 ANALYSIS SHOWS EFFICIENT WARM AIR ADVECTION OVER WEST PART OF SOUTH CENTRAL TEXAS TODAY. THIS PATTERN CONTINUES THRU PART OF TONIGHT...THEN WEAKENS SLIGHTLY FRIDAY AS LOW TO THE WEST DRIFTS FURTHER AWAY...AND SERIES OF S/W TROFS TO THE NORTH HELP TO AMPLIFY TROF OVER EASTERN U.S...THAT WILL ALSO BE SUPPORTED BY WESTERLIES OVER THE NORTH ATLANTIC. THE AMPLIFIED 500 HPA TROF OVER THE EASTERN U.S. IS FORECAST TO CAUSE HIGH ALOFT TO INCREASE OVER WEST GULF OF MEXICO AND PART OF SOUTH TEXAS SATURDAY...AS S/W TROF MOVES VCNTY OF WEST TX TO THE NORTH AND NORTHEAST. BY SUNDAY HIGH AT 500 HPA FORECAST OVER PARTS OF SOUTH TEXAS AS NEXT AREA OF LOW PRESSURE FORECAST TO COME FROM PACIFIC AND DEVELOP OVER WESTERN U.S. THIS PATTERN IS EXPECTED TO BEGIN SEVERAL DAY PERIOD OF INCREASING SOUTHERLY WINDS OVER SOUTH CENTRAL TEXAS FROM SUNDAY THROUGH WEDNESDAY. THIS LOW IS FORECAST TO MOVE TO THE ROCKIES TUESDAY AND TUESDAY NIGHT AND TO THE CENTRAL PLAINS WEDNESDAY. THIS PATTERN MAY BRING SOME SHOWERS TO THE NORTH PART OF SOUTH CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY. MEDIUM RANGE FORECASTS SHOW LOW MOVING TO NORTHERN PLAINS BY LATE WED AND THURSDAY AND 2ND PROGRESSIVE 500 HPA TROF COMES FROM THE WEST LATE NEXT WEEK AROUND LATE THURSDAY OR FRIDAY. FORECASTS SHOW RIDGE ALOFT BUILDING OVER THE AREA FOR WEEKEND OF OCT 22 AND OCT 23...SIGNALING DRY WEATHER FOR THE AREA. IN THE MEANTIME...WILL CONTINUE WITH HIGH CHANCES FOR RAIN WEST PART OF THE AREA TODAY...RAIN THAT MAY BE HEAVY AT TIMES...AND KEEP FLASH FLOOD WATCH THERE THROUGH 400 PM TODAY. WILL EXTEND TO EVENING HOURS IF MESOSCALE TRENDS SUPPORT CONTINUED LOCALLY HEAVY RAIN. && .PREV DISCUSSION... (ISSUED 358 AM CDT THU OCT 13 2005) DISCUSSION... HIGH POPS OUT WEST ALONG THE RIO GRANDE VALLEY AND WESTERN HILL COUNTRY TODAY WHERE PWATS HAVE INCREASED TO BETWEEN 1.5 AND 1.75 INCH (ABOUT 150% OF NORMAL). AN UPPER LEVEL LOW IS CLOSING-OFF OVER NORTHWEST MEXICO AND A SHORTWAVE TROUGH IS MOVING NE OUT OF MEXICO OVER WEST TX AND WILL BE THE MAIN DRIVER OF CONVECTION TODAY. HPC DAY1 EXCESSIVE RAINFALL OUTLOOK HAS VAL VERDE COUNTY UNDER A MODERATE RISK AND EDWARDS AND KINNEY COUNTIES UNDER A SLIGHT RISK. WGRFC FLASH FLOOD GUIDANCE IS RELATIVELY LOW FOR THOSE COUNTIES...WHICH MAKES SENSE GIVEN RECENT RAIN OUT THERE...SO WILL GO WITH A FLASH FLOOD WATCH FOR TODAY. POPS DECREASE SHARPLY TODAY FROM 90 PERCENT WEST TO 10 PERCENT EAST...WHERE A DRY NE LOW LEVEL FLOW PREVAILS. CHANCES FOR PRECIP WILL BE ON THE DECREASE AFTER TODAY...BUT WONT EXIT THE FORECAST COMPLETELY UNTIL SATURDAY WHEN THE UPPER LOW OVER NORTHERN MEXICO OPENS-UP AND EJECTS OUT OVER NEW MEXICO AND FAR WEST TX. BEYOND SATURDAY...AN UPPER HIGH BUILDS OVER THE WESTERN GULF AND SOUTH TX WITH ABOVE NORMAL TEMPS CONTINUING AND LITTLE-TO-NO CHANCE FOR PRECIP. BOTH THE ECMWF AND GFS MODEL SOLUTIONS SHOW THIS SCENARIO AND HAVE GOOD RUN-TO-RUN CONSISTENCY...SO FORECAST CONFIDENCE IS HIGH. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING COUNTIES: EDWARDS...REAL...KINNEY...VAL VERDE... MAVERICK...UVALDE...DIMMIT...AND ZAVALA. && 08/13/DC/PM
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 AM CDT THU OCT 13 2005 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 509 AM CDT THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM FOR VAL VERDE... EDWARDS...AND KINNEY COUNTIES. A PACIFIC DISTURBANCE WILL BRING NUMEROUS THUNDERSTORMS ACROSS MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED TO FALL OVER THE WATCH AREA WHERE SOME SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS. THE HEAVY RAINFALL THREAT WILL DECREASE THIS EVENING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY OVER MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Oct 13, 10:55 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 AM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLOOD DEL RIO 29.38N 100.90W
10/13/2005 VAL VERDE TX COUNTY OFFICIAL
NUMEROUS ROADS FLOODED, SOME HOMES FLOODED AND SEVERAL
CARS FLOATING AWAY.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:13 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 13, 10:45 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 13, 12:47 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 1:33 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 3:36 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 3:46 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 4:38 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Oct 13, 6:19 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.